MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T25 HEXALOBE, CANNULATED; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRIVER SHAFT, T25 HEXALOBE, CANNULATED; MANUAL INSTR, GENERAL SURGICAL
Model Number DRIVER SHAFT, T25 HEXALOBE, CANNULATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tibial tubercle transfer the surgeon drilled & countersunk appropriately.The surgeon began inputting the screw with a power tool and then then changed for the final tensioning to a screwdriver.During the tensioning the device broke off inside the screw.The broken pieces were retrieved out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpacked ar-8610d-65 serial/batch number (b)(6) was received for investigation.Visual inspection found that the hex tip of the driver was broken off; it was noted to be twisted on the remaining part of the hex tip.No functional testing was performed due to the damage to the device.The reported condition is most likely caused by a use error caused by overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging.Device manufactured date.2017.

Brand Name
DRIVER SHAFT, T25 HEXALOBE, CANNULATED
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18110927
Report Number1220246-2023-08671
Device Sequence Number7710068
Product Code LXH
UDI-Device Identifier00888867197299
UDI-Public00888867197299
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T25 HEXALOBE, CANNULATED
Device Catalogue NumberAR-8610D-65
Device Lot Number6045173400
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown